Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 144, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 29, 2000, 6:35 PM EDT for 5 counties in Kentucky. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 6:35 PM EDT (22:35 UTC)
- Expired
- Jul 29, 2000, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Breathitt County, KY, Clay County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 7:00 PM EDT | Thunderstorm Wind | Manchester, KY | One tree down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 292236 SVRJKL KYC025-051-131-189-193-292315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 635 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BREATHITT COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF JACKSON NORTHEASTERN CLAY COUNTY IN KENTUCKY NORTHWESTERN LESLIE COUNTY IN KENTUCKY OWSLEY COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF BOONEVILLE NORTHWESTERN PERRY COUNTY IN KENTUCKY * UNTIL 715 PM EDT * AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF BOONEVILLE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTHEAST OF BOONEVILLE AT 640 PM EDT OVER JACKSON AT 700 PM EDT 4 MILES SOUTHEAST OF VANCLEVE AT 705 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR KENTUCKY. SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 5:40 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 29, 5:40 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT SAT JUL 29 2000
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT
TROUGH CONTINUES TO INFLUENCE THE WEATHER ACROSS THE AREA. MODELS
ALL IN DECENT AGREEMENT. MAIN FOCUS OF HEAVY RAIN WILL BE NORTH OF
THE CWA. SINCE WE HAVE NOT HAD ANY WIDE SPREAD HEAVY RAIN AMOUNTS
WILL NOT GO WITH A FLASH FLOOD WATCH...ALTHOUGH WILL CONTINUE THE
MENTION OF HEAVY RAINS POSSIBLE. SPC TALKING ABOUT A POSSIBLE
WEATHER WATCH SO MAY HAVE TO INCLUDE THE MENTION OF SEVERE STORMS.
TROUGH REMAINS IN THE AREA THROUGH EARLY NEXT WEEK. PRECIP
CHANCES WILL REMAIN IN FORECAST. MODELS BRING IN ANOTHER FRONT TO
THE AREA ON THURSDAY SO EXTENDED SOUNDS LIKE A BROKEN RECORD WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
GUIDANCE NUMBERS SEEM A LITTLE HIGH GIVEN THE CLOUDS AND PRECIP IN
THE AREA FOR THE NEXT COUPLE OF DAYS. WILL CUT THESE NUMBERS{
BECAUSE OF THIS.
.JKL...SEVERE THUNDERSTORM WATCH FOR EASTERN KENTUCKY UNTIL 11 PM EDT.
SCHAUBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:38 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 37 min |
| Jul 29, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 44 min |
| Jul 29, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery, Powell | 39 min |
| Jul 29, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel | 39 min |
| Jul 29, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 39 min |
| Jul 29, 6:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Rowan | 48 min |
| Jul 29, 6:18 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Wolfe | 42 min |
| Jul 29, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
| Jul 29, 6:51 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 39 min |
| Jul 29, 6:58 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.